Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: more stuff Elizabeth

Posted by Lorraine on September 25, 2001, at 17:04:23

In reply to Re: more stuff Lorraine, posted by Elizabeth on September 24, 2001, at 19:03:02

Elizabeth:

> > When mine gets in the 90's, it bothers me--I become very aware of it.
>
> I start noticing it around 100 or 110. Often drinking a glass of water will slow it down some, IME.

That's good to know. Maybe hydration is important for this, increasing blood volume to slow the pulse?

> > > Seriously though, those radiologists must either be brilliant or bluffing.

It's a frightening thought--I doubt it's billiance b/c I'm not sure radiology attracts brilliance. I never know what they are look at either.


>
> > It was not a true crises. But I like the drama of the word and "mildly elevated" just doesn't describe what it feels like when that happens:-)
>
> You're a "drama" person, huh? Should I be scared? :-)

See, I like it when I describe what happened and my friends say "jeez!"--if I said mildly elevated they would yawn.


> > >(I wonder what this means for people my age ("generation X") -- as we were growing up, AIDS became more publically recognised, and all my friends who were sexually active used condoms every time they had sex, or claimed to anyway.)

I hate condoms. I think it is so sad that your generation didn't have the sort of free abandon with sex that mine had. One the other hand, my generation contracted many STDs, which although not lethal, cause long term problems like herpes and warts (the latter being connected with cervical cancer).


> > > Have you tried an antihistamine? Chlorpheniramine (ChlorTrimeton) is my personal favourite.
> >
> > Aren't people on MAOs supposed to avoid antihistamines?
>
> No, antihistamines are fine; it's decongestants (e.g., Sudafed) that are a problem (the locally-acting ones like Afrin don't seem to be a problem, though).

OK. I'll have to take note of that. I may need this info later.


>
> > Isn't Asperger's an inability to read social cues and body language?
>
> Yes, that's part of it. There's a pretty good description at http://www.udel.edu/bkirby/asperger/karen_williams_guidelines.html

I read up on it. I know someone whose son was recently diagnosed--although I don't know her well.

>
> > > > > > The problem as I see it is, pre-emptive treatment with opioids isn't recognised as a legitimate treatment because the disorder that many opioid users are self-medicating (whatever you want to call it) isn't recognised: the addiction is seen as the main problem, when IMO it's just the tip of the iceberg in most cases.

In my mind it goes like this. Is there a neurotransmitter in the human body that uses this chemical in the absence of addiction? If so, there may be a deficiency.

> > Really? Has this feeling of not-rightness been there you're whole life?
>
> Yes.
>
> > I always felt that I was "other"--that I stood outside the normal group of people--that I was different. Is this feeling different from yours?
> Maybe it's the same thing. Who knows?
>


Well in my case, it's hard to say whether I would have had this feeling but for the burns that I sustained. I was in "isolation" in a tent for three weeks and then at home tutored for another month then put in a special ed class b/c of my bandages then ridiculed by other kids and this was a wound that was continually reopened b/c we moved a lot. Each time a new group of kids, with me the outsider, then their eventual discovery of my burn scars (PE class usually) and reaction. So I didn't feel normal at all.

>

> > Well, ADD is not a bad explanation at all considering the temporal lobe epilespy like brain waves and the effect that Adderal has on me and the cognitive impairment.
>
> I think that ADD, panic d/o, atypical depression, and bipolar II are all related; the lines aren't so clear. TLE might be involved too, in some cases.

I just read an article that said that the incidence of bipolar II among those with atypical depression is 64% so there clearly is a more than chance relationship going here.

> > >I had a high platelet count after that weird coma thing back in February-March, the hematologist at the hospital put me on it (they were also giving me heparin for a few days).

OK. So, what caused this coma? What was this about? (elizabeth, are you stoic? I go for the drama and you go for the understatement< g >)

>
> > It would be great if the anxiety was a short term problem. Or are you thinking the Nardil will kick in and help this or the Nardil is exacerbating the anxiety temporarily?
>
> I'm thinking the Nardil will help. It's a great anxiolytic.
>
> > I find myself drinking more caffeine--which probably means I am understimulated.
>
> Maybe. How much caffeine are you drinking?

5 cups of tea a day:-) It's my comfort food as well.

We are having a crises with my son Austin and anger management right now. He had a real explosive and scarey episode last night. I'm meeting with his therapist in an hour.

I'm glad your meds are working, e.


> > Your post made me smile, elizabeth, you have a keen sense of humor.
>
> Aww. Thank you. I'm glad to hear that you're smiling -- that's a good sign. :-)

It may just be a sign that you are funny:-) But, hey, I'll take that today.< g >

Lorraine


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Lorraine thread:67742
URL: http://www.dr-bob.org/babble/20010917/msgs/79580.html